MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR DRIVER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR DRIVER; BIOPSY INSTRUMENT
Catalog Number DRENCOR
Medical Device Problem Codes Application Program Problem (2880); Mechanical Jam (2983)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stereotaxic guided vacuum assisted breast biopsy procedure, the equipment allegedly generated an error on the screen and stopped working causing the needle to become stuck within the patient's breast.It was further reported that as the needle was being removed, tissue was identified dragging from the needle causing the tissue to further break and patient to feel pain and have increased bleeding requiring 2% lidocane be administered.The patient is reportedly stable and was discharged home.Additional information was received that the error was a vacuum error.
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr and manufacturing review was not required as the serial number is unknown.Investigation summary: the physical device was not returned for evaluation.No photos or video were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the reported error message/stuck needle could not be determined based upon the provided information.Labeling review: the labeling/packaging review was not required as the reported event is not associated with a labeling, packaging, or use related issue.H10: g3, h6 (method).H11: d4 (serial #, unique identifier (udi) #), e1 (initial reporter city, initial reporter facility name).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ENCOR DRIVER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice_
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21155781
Report Number2020394-2025-00004
Device Sequence Number20747332
Product Code KNW
UDI-Device Identifier00801741086076
UDI-Public(01)00801741086076
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDRENCOR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown